BEDFORD-STUYVESANT, Brooklyn (WABC) -- The NYPD issued an advisory alert to Brooklyn residents Monday night, warning about a "particularly toxic" batch of K2 that has triggered 49 overdose cases at five locations.
"K2 is a dangerous, deadly drug, but this strain is especially threatening," said NYPD Chief of Department Terence Monahan. "All residents who live near these five locations are warned about exceedingly dangerous K2 batches in circulation, and advised to avoid usage. Residents are urged to call 911 immediately if they or someone they know are showing symptoms of overdoses."
The locations are:
1) Vicinity of Broadway & Myrtle Avenue - 81/83 Precinct Boarder - Total: 15
(9 in the 81 precinct & 6 in the 83 precinct)
2) 2570 Fulton Street: 75 Precinct - Total: 21
3) 599 Ralph Avenue: 73 Precinct - Total: 7
4) 2399 Van Sinderen Avenue: 73 Precinct - Total: 2
5) 2402 Atlantic Avenue: 73 Precinct - Total: 4
The NYPD released photos of some of the K2 packages that were recovered.
Police have arrested 13 people over the past two days following the overdoses in Brooklyn and is investigating the specific source of the drug distribution.
Those arrested face multiple charges, including criminal possession of marijuana, criminal possession of a controlled substance, and criminal sales of a controlled substance.
Authorities responded to the corner of Broadway and Myrtle in Bedford-Stuyvesant Saturday night. More than 30 people there were hospitalized after smoking K2, a synthetic form of marijuana.
It is the same corner where 33 people were suspected of overdosing on K2 in 2016.
Residents have been complaining about the K2 problem in the area for weeks.
Some of the arrests were made at businesses in the neighborhood where authorities conducted inspections. One corner deli was shut down. Police say all the victims had a connection to the store.
There were four more overdoses Monday in the same area.
K2 is extremely dangerous - last year, police say the Bronx man who drove his car into a crowd of people in Times Square was apparently high on the drug.